MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,
Model Number 75100476
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a size 3 stem was extremely easy to knock in.Surgeon had to upsize to size 4 stem which matched the trial more closely.Delay no greater than 30 minutes was recorded.
 
Additional Manufacturer Narrative
It was reported that a polarstem size 3 lat ti/ha does not match with the corresponding trial and a bigger size had to be used.The claimed article, which intended use is in treatment, was sent back for investigation.The returned stem was visually analyzed.There weren't any deformation or abnormalities detectable.Furthermore the returned stem was dimensional inspected.The sections for size identification were measured, all measurements are in spec.No other complaint found for the reported batch number.There's a risk which mentions a possibility of a backlash more than 1mm between rasp and stem, which could lead to an improper bone growth or instability of the stem by implanting.The risk considered to be low by s+n.No deviation found in the corresponding batch record.The stem was measured according to specification and no dimensional abnormalities was determined.There's no indication that the stem did not match the specification at time of manufacturing.After these investigations the root cause for the reported failure remains undetermined.S+n will monitor this device for similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 3 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9511508
Report Number9613369-2019-00108
Device Sequence Number18937726
Product Code LZO
UDI-Device Identifier07611996118674
UDI-Public07611996118674
Combination Product (Y/N)N
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model Number75100476
Device Catalogue Number75100476
Device Lot NumberB1913042
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR